MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon noticed that the cc4204a, +22.5 diopter, intraocular lens tore while it was being loaded on (b)(6) 2017.There was not patient contact with the torn lens.A back-up lens, same size and same diopter, was used and it was successful.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid, in a lens vial.Visual inspection found there was a missing piece of haptic and the nano inserter was returned with the lens.(b)(4).
 
Additional Manufacturer Narrative
Claim #: (b)(4).
 
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: device evaluation: should have been reported in mdr supplemental 1.Delivery system was returned in a device tray.Visual inspection found the plunger bent.Claim # (b)(4).

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6856350
Report Number2023826-2017-01428
Device Sequence Number819941
Product Code HQL
UDI-Device Identifier00841542102445
UDI-Public00841542102445
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Model NumberCC4204A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer09/07/2017
11/07/2017
11/29/2017
12/07/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/02/2017
11/07/2017
11/29/2017
12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR